MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC 10MM/130 DEG TI CANN TFNA 340MM/RIGHT - STERILE; ROD, FIXATION, INTRAMEDULLARY

WRIGHTS LANE SYNTHES USA PRODUCTS LLC 10MM/130 DEG TI CANN TFNA 340MM/RIGHT - STERILE; ROD, FIXATION, INTRAMEDULLARY
Model Number 04.037.054S
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Code Available (3191)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Patient # (b)(6).(b)(4).The investigation could not be completed; no conclusion could be drawn, as no product was received.Based on the information available, it has been determined that no corrective and / or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported on august 20, 2019, the patient will undergo revision surgery on (b)(6) 2019 of the hip due to a broken trochanteric femoral nail advanced (tfna) nail and remained with a trochanteric fixation nail and vivigen.The broken tfna nail was discovered six (6) months follow-up visit.The reoperation took two (2) hours to complete uneventfully.Initially, the patient was implanted using with a tfna system on unknown date.The patient was released from the hospital.Concomitant device reported: lag screw (part # 04.038.190, lot # h719632, quantity # 1), unknown locking screw (part # unknown, lot # unknown, quantity # unknown).This is report 1 for 1 (b)(4).
 
Event or Problem Description
Updated event description: the revision did occur on (b)(6) 2019.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Visual inspection performed at customer quality (cq) identified the nail broke at the proximal hole.The break is jagged and oblique.There is some damage to the proximal hole, however could not be attributed to drilling.Both nail portions were returned.No new issues were identified.A device failure was identified.An x-ray was also attached 1 image(s) from the attachment(s) located in notes & attachments section of the product complaint) and was reviewed and showed the nail broken at the proximal locking hole.Dimensional inspection: outer near proximal hole: 15.66 +/- 0.1 mm.Measured dimensions: above breakage: 15.68 mm; conforming, below breakage: 15.69 mm; conforming, device used: ca215p.Document specification: documents were reviewed as part of this investigation: based on the review of the above drawings, no design issues contributing to relevant complaint condition were identified.Review of the manufacturing record evaluation showed that there were no issues during the manufacture of this product, and any subcomponents, which would contribute to this complaint condition.Investigation conclusion: no definitive root cause was able to be determined as the circumstances surrounding the event are unknown.During the investigation no unidentified product design/manufacturing issues or discrepancies were observed that may have contributed to the complaint condition.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Device history part number: 04.037.054s, 10mm/130 deg ti cann tfna 340mm/right ¿ sterile, lot number: h407885 (sterile), manufacturing location: monument, manufacturing date: 26-jul-2017, expiration date: 30-jun-2027, lot quantity: 6.Work order traveler met all inspection acceptance criteria.Inspection sheet, in-process / inspect dimensional / final, met all inspection acceptance criteria.Inspection sheet, tfna assembly inspection, met all inspection acceptance criteria.Packaging label log was reviewed and determined to be conforming.Packaging bom was reviewed and determined to be conforming with no deviations to normal packaging identified.Scn 13935 supplied by ethicon (abq) was reviewed and determined to be conforming.This lot met all dimensional, visual, sterilization and packaging criteria at the time of release with no issues documented during the manufacture that would contribute to this complaint condition.Component part(s) reviewed: part number: 04.037.942.2, lock prong 130 degree, tfna, bp55, lot number: l425098, lot quantity: 95, purchased finished goods traveler met all inspection acceptance criteria.Part number: 04.037.912.4, wave spring, shim ended, bp55, lot number: h249500, lot quantity: 999, work order traveler met all inspection acceptance criteria.Inspection sheet, incoming final inspection, met all inspection acceptance criteria.Material certification and certificate of conformance and quality history card received from smalley dated 31-mar-2017 were reviewed and determined to be conforming.Part number: 04.037.912.3, tfna lock drive, bp58, lot number: h388440, lot quantity: 80, work order traveler met all inspection acceptance criteria.Inspection sheet met all inspection acceptance criteria.Part number:21127, timoagri16.00, bp80, lot number: h217006, lot quantity: 2,087 lbs.Certificate of test received from ati specialty metals dated 30-sep-2016 was reviewed and determined to be conforming.Lot summary report dated 19-oct-2016 met all inspection acceptance criteria.Raw material receiving/putaway checklist met all inspection acceptance criteria.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
10MM/130 DEG TI CANN TFNA 340MM/RIGHT - STERILE
Common Device Name
ROD, FIXATION, INTRAMEDULLARY
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key9084114
Report Number2939274-2019-60678
Device Sequence Number2752612
Product Code HSB
UDI-Device Identifier10886982096104
UDI-Public(01)10886982096104
Combination Product (Y/N)N
Initial Reporter StateWV
Initial Reporter CountryUS
PMA/510(K) Number
K160167
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2019
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 08/20/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number04.037.054S
Device Catalogue Number04.037.054S
Device Lot NumberH407885
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/19/2019
Initial Date Received by Manufacturer 08/20/2019
Supplement Date Received by Manufacturer09/19/2019
Initial Report FDA Received Date09/18/2019
Supplement Report FDA Received Date10/15/2019
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
TFNA FENESTRATED SCREW 90MM - STERILE; UNK - SCREWS: LOCKING; TFNA FENESTRATED SCREW 90MM - STERILE; UNK - SCREWS: LOCKING
Outcome Attributed to Adverse Event Required Intervention;
Patient Age80 YR